Jump to content

Mom said something that concerns me. . .


Recommended Posts

She told me that she and Dad went to a concert in the park on Thurs. night, and walking back to the car she got short of breath. "It was like I could feel my right lung not working."

Fear.

She has her last chemo treatment May 2 and is due to be scanned again in August. She has an appointment with her onc. on Tuesday and I told her to be sure to tell him about the shortness of breath. This is the first time she has complained about SOB since she was diagnosed (ever, really). I'm now terrified that the tumor is growing again.

Susan

Link to comment
Share on other sites

The hardest thing on this journey is to remember that not everything is cancer. You absolutely have a valid reason to be upset, but hopefully the dr. will be able to help out. Is it humid where you are, or does your mom suffer from allergies?

Praying that it will be something else. Please keep us posted.

Kelly

Link to comment
Share on other sites

Kelly,

Yes and yes! She has also been fairly sedentary since her diagnosis. She used to do water aerobics regularly but hasn't since her back started hurting last November. So it could be something else. thanks for reminding me that it doesn't have to be bad news. I'm glad she had the Dr appt for Tuesday already scheduled.

Thanks,

Susan

Link to comment
Share on other sites

The shortness of breath I had experienced last summer (before treatment) disappeared in October during my first taxol/carbo/avastin cycle, but it returned in January during cycle 5. My onc detected no decrease in breath sounds, my blood counts and pressures were still okay, and I was still getting good readings on my plastic "toy" spirometer, so we theorized that the SOB was probably a cumulative effect of being on an intensive chemo program the past 3-1/2 months. It gradually resolved over the next month or so and has not returned, and scans have shown continued stability.

It could be that your mom is having a similar cumulative or delayed reaction to the chemo. I've heard that neuropathy can begin months after a chemo program has ended, so why not SOB? I hope your concerns are eased after you mom's Tuesday appointment.

Aloha,

Ned

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.